Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 247, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2008, 6:42 PM EDT for Fayette County, Pickaway County, Ross County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 26, 2008, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:40 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 26, 4:40 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING. HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES. THE WARM AND DRY WEATHER WILL CONTINUE ON MONDAY AS THE HIGH MOVES EAST ACROSS THE APPALACHIANS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... COLD FRONT IS ENTERING THE ILN CWA FROM THE NORTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AS EXPECTED. KEPT POPS ABOVE GUIDANCE AT ABOUT 30 PERCENT FOR AREAL COVERAGE LATE THIS AFTERNOON INTO THIS EVENING. CONDITIONS WILL DRY OUT LATE THIS EVENING AS DRY AIR WORKS IN BEHIND THE FRONT AND DAYTIME HEATING ABATES. THOUGH UPDRAFTS ARE RATHER WEAK AT THIS POINT...STRONGER CELLS MAY TAP DRY AIR IN MID LEVELS WHICH COULD ALLOW ISOLATED SEVERE WIND GUSTS TO OCCUR. EXPECT TEMPERATURES TO DROP OFF INTO THE UPPER 50S NORTH TO MID 60S SOUTH...WHICH IS SLIGHTLY LOWER THAN THE PREVIOUS FORECAST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... WITH PERSISTENT HIGH PRESSURE INDICATED ON ECMWF AND GFS...WENT WITH A DRY FORECAST THROUGH THE PERIOD. DATA FROM 18Z NAM ALSO SUPPORTS DRY WEATHER. TEMPERATURES WILL WARM SLIGHTLY FROM SUNDAY TO MONDAY IN THE SOUTHERLY FLOW AROUND THE HIGH AS IT SLIDES EAST. AS A WHOLE...READINGS WILL HOVER AROUND CLIMATOLOGICAL NORMALS...WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE LOW TO MID 60S. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... NORTHWEST FLOW ALOFT BACKS WITH S/W ENERGY COMING THRU THE GREAT LAKES LATE TUE/WED TIME FRAME. NUMERICAL MODEL SOLN/S DIFFER ON EXACT TIMING WITH GFS SOLN BEING QUICKER. HAVE TRENDED THE FCST TO SOLN CLOSER TO ECMWF WITH A SLIGHT CHC DEVELOPING LATE MONDAY NIGHT. ASSOCIATED SFC WAVE TO PASS THRU THE GREAT LAKES WITH FRONTAL BOUNDARY PASSING THRU OHIO ON WED. HAVE INCREASED POPS TO 40 PERCENT TUE NIGHT AND WEDNESDAY. FLOW BEHIND THIS FRONT ALOFT REMAINS NW WITH SFC HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. THIS HIGH SHUD KEEP REGION MOSTLY DRY FROM LATER ON WED INTO SATURDAY. S/W EMBEDDED IN THE FLOW TO DROP SE THRU THE OHIO VALLEY LATE SAT NIGHT INTO SUNDAY. HAVE A MENTION OF THUNDER IN RESPONSE TO THIS SYSTEM. TEMP WISE...HAVE GENERALLY TRENDED VALUES A LTL BELOW MEX CLOSER TO MEN VALUES THRU WEDNESDAY NIGHT AND THEN STAYED CLOSE TO GUID THEREAFTER. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... WEAK FRNTL BNDRY ACRS NW FCST AREA ATTM AND WILL CONTINUE TO PROGRESS ACRS REST OF FCST AREA OVER NEXT SVRL HOURS. COMBINATION OF MOIST UNSTABLE ATMOSPHERE AND WEAK FORCING ALONG FRNTL BNDRY WILL CONTRIBUTE TO ISOLD TO WDLY SCT CONVECTIVE DVLPMNT AS AFTN PROGRESSES. HAVE HANDLED THIS WITH A CB AT ALL OF THE TERMINALS INTO THE EVNG HOURS. WINDS WILL GRADUALLY SHIFT TO N/NW OVERNIGHT AS FRNTL BNDRY PUSHES OFF TO THE SOUTHEAST OF THE TERMINALS. LO LVL MOISTURE WILL LINGER ACRS SRN FCST AREA FOR A GOOD PART OF THE NIGHT...AND EXPECT THIS TO MANIFEST IN FORM OF BKN SC AND THEN POTENTIALLY MVFR VSBYS AS SKIES CLEAR ACRS THE SOUTH PRIOR TO DAYBREAK. SKIES WILL BECOME MSTLY CLR AROUND OR SHORTLY AFT MIDNIGHT AT REMAINING TERMINALS. WEAK SFC HI WILL REMAIN ACRS OH VLY SUNDAY WITH DRY CONDITIONS. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...RYAN
Hazardous weather outlook, Jul 26, 5:25 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 525 AM EDT SAT JUL 26 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 525 AM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT TODAY AND CONTINUE INTO THIS EVENING. HOWEVER..THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 4:29 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT SAT JUL 26 2008 OHZ051-053-061-062-262100- GREENE OH-CLARK OH-MIAMI OH-MONTGOMERY OH- 429 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY... SOUTHEASTERN MIAMI...SOUTHWESTERN CLARK AND NORTHWESTERN GREENE COUNTIES THROUGH 500 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR UNION...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... VANDALIA...GRAYSON...NORTHRIDGE...PHONETON...HUBER HEIGHTS... BRANDT...BROWN...NEW CARLISLE...PARK LAYNE...WRIGHT-PATTERSON AFB... MEDWAY AND CRYSTAL LAKES. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. AR
Special weather statement, Jul 26, 4:45 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EDT SAT JUL 26 2008 OHZ053-262130- CLARK OH- 445 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT CLARK COUNTY THROUGH 530 PM EDT... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NORTH HAMPTON...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LAWRENCEVILLE...SNYDERVILLE...TREMONT CITY...SPRINGFIELD...BUCK CREEK STATE PARK...NEW MOOREFIELD...PITCHIN...HARMONY...LISBON AND SOUTH VIENNA. AR
Special weather statement, Jul 26, 5:27 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 527 PM EDT SAT JUL 26 2008 OHZ071-262200- WARREN OH- 527 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 63 AT STATE ROUTE 741... MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GENNTOWN...LEBANON...OREGONIA...CAESAR CREEK STATE PARK...BUTLERVILLE...MIDDLEBORO AND HARVEYSBURG. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. AR
Special weather statement, Jul 26, 5:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 550 PM EDT SAT JUL 26 2008 INZ066-074-OHZ070-077-262230- FRANKLIN IN-DEARBORN IN-HAMILTON OH-BUTLER OH- 550 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER... NORTHWESTERN HAMILTON...NORTHEASTERN DEARBORN AND EASTERN FRANKLIN COUNTIES THROUGH 630 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CEDAR GROVE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CEDAR GROVE...MOUNT CARMEL...ST. LEON...NEW ALSACE...SCIPIO...NEW TRENTON...DOVER...ROCKDALE...LOGAN...OKEANA...ALERT...CLEVES...AND WEST HARRISON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. HATZOS
Special weather statement, Jul 26, 6:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 635 PM EDT SAT JUL 26 2008 OHZ055-056-065-262315- FAIRFIELD OH-FRANKLIN OH-LICKING OH- 635 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 715 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NEW ROME...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. A TRAINED SPOTTER REPORTED PEA SIZE HAIL IN WESTERN FRANKLIN COUNTY WITH THIS STORM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UPPER ARLINGTON...VALLEYVIEW...MARBLE CLIFF...URBANCREST...GRANDVIEW HEIGHTS...GROVE CITY...COLUMBUS...BEXLEY...GAHANNA...OBETZ... WHITEHALL AND ETNA. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
Special weather statement, Jul 26, 6:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 638 PM EDT SAT JUL 26 2008 OHZ063-064-073-262330- ROSS OH-FAYETTE OH-PICKAWAY OH- 638 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PICKAWAY...NORTHEASTERN FAYETTE AND NORTHERN ROSS COUNTIES THROUGH 730 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BLOOMINGBURG...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WASHINGTON COURT HOUSE...MADISON MILLS...PANCOASTBURG...DEER CREEK LAKE...NEW HOLLAND...WILLIAMSPORT AND CLARKSBURG. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:44 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.